MAUDE Adverse Event Report: HEARTWARE, INC HEARTWARE® VENTRICULAR ASSIST SYSTEM - CONTROLLER AC ADAPTER; CIRCULATORY ASSIST SYSTEM

HEARTWARE, INC HEARTWARE® VENTRICULAR ASSIST SYSTEM - CONTROLLER AC ADAPTER; CIRCULATORY ASSIST SYSTEM
Catalog Number 1425US
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/25/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cac adapter was returned for evaluation.Various analyses were conducted and reviewed in order to evaluate the performance of the device in relation to the reported event.Failure analysis of the returned device revealed that the controller ac adapter failed visual examination due to a broken internal wire on the output cable.Additionally, the device failed functional testing due to the inability to adequately provide dc voltage.This was most likely perceived as the reported controller ac adapter not staying connected.As a result, the most likely root cause of the reported event can be attributed to a broken wire due to the handling of the device.Per the instructions for use (ifu): the hvad controller requires two power sources for safe operation: either two batteries, or one battery and an ac adapter or dc adapter.The cac adapter has cables that connect to the controller and into an electrical outlet.The instructions for use (ifu) and patient manual instruct the user that a green indicator light on the adapter will indicate proper connection.The redundant power source will continue to supply power to the pump.Users are instructed to return any damaged components to heartware.Any observed damage would be mitigated by the exchange of this component for another one.This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.Heartware will submit a supplemental report when new facts arises which materially alters information submitted in a previous mdr report.This event was assessed and is being reported as part of a retrospective review of events, which was in response to an update to the mdr decision criteria.
 
Event or Problem Description
It was reported that the patient complained that his ac adapter would not stay connected to his controller.The vad coordinator confirmed the incident.There were no reported consequences associated with the event.No further information was provided. .

Brand Name
HEARTWARE® VENTRICULAR ASSIST SYSTEM - CONTROLLER AC ADAPTER
Common Device Name
CIRCULATORY ASSIST SYSTEM
Manufacturer (Section D)
HEARTWARE, INC
14400 nw 60th avenue
miami lakes FL 33014 3105
MDR Report Key6915164
Report Number3007042319-2017-03544
Device Sequence Number1181662
Product Code DSQ
UDI-Device Identifier00888707000093
UDI-Public00888707000093
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/25/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2014
Device Catalogue Number1425US
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2015
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2017
Initial Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Patient Weight70